Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 260, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 21, 2006, 2:14 PM EDT for Rhea County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2006, 2:14 PM EDT (18:14 UTC)
- Expired
- Jun 21, 2006, 3:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 130 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1753 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 9:59 AM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 21, 9:59 AM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 959 AM EDT WED JUN 21 2006 .DISCUSSION... SATELLITE SHOWS A WEAK SHORT-WAVE MOVING SOUTHEAST ACROSS EASTERN KENTUCKY. AIRMASS ACROSS THE FORECAST AREA ALREADY BECOMING MARGINALLY UNSTABLE WITH LIFTED INDICES APPROACHING -4 AND CAPES 0F 1500 J/KG. I EXPECT SCATTERED STORMS TO DEVELOP ALONG AND AHEAD OF THE UPPER WAVE THIS AFTERNOON...MAINLY OVER THE NORTHERN HALF OF THE FORECAST AREA. HAVE UPPED POPS THERE FOR THIS AFTERNOON. UPPER RIDGING WILL CONTINUE TO LIMIT CONVECTION OVER THE REST OF THE AREA. HAVE KEPT CURRENT FORECAST HIGHS AS TEMPERATURES ARE WARMING NICELY AGAIN THIS MORNING. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DH
Hazardous weather outlook, Jun 21, 5:00 AM EDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT WED JUN 21 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-220900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ISOLATED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND MAINLY EARLY TONIGHT ACROSS THE HIGHER ELEVATIONS OF THE AREA...DUE TO DAYTIME HEATING. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN CHANCES WILL THEN INCREASE ON FRIDAY INTO THE WEEKEND...AS AN UPPER LEVEL DISTURBANCE AND ASSOCIATED FRONTAL BOUNDARY APPROACH THE REGION. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LCM
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:43 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 62 min |
| Jun 21, 3:51 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Meigs | 54 min |
| Jun 21, 4:49 PM EDT | Severe Thunderstorm Warning | MRX | Sequatchie | 41 min |
| Jun 21, 4:55 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 26 min |
| Jun 21, 5:16 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 26 min |
| Jun 21, 3:03 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 57 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.